Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 116, NWS Gaylord, MI

July 15, 2008Iosco County, Ogemaw County, Oscoda County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 15, 2008, 9:45 PM EDT for Iosco County, Ogemaw County, Oscoda County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2008, 9:45 PM EDT (01:45 UTC)
Expired
Jul 15, 2008, 10:30 PM EDT
In force
45 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

Counties Iosco County, MI, Ogemaw County, MI, Oscoda County, MI

The radar

The NCL Michigan radar (KAPX), 79 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 1.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2008-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2008-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1160 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 160145
SVRAPX
MIC069-129-135-160230-
/O.NEW.KAPX.SV.W.0116.080716T0145Z-080716T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
945 PM EDT TUE JUL 15 2008

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSCODA COUNTY IN NORTHERN LOWER MICHIGAN...
  IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
  OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1030 PM EDT

* AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED NEAR MACK LAKE...OR 8 MILES SOUTH OF MIO...MOVING
  SOUTHEAST AT 31 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROSE CITY...
  LUPTON...
  RIFLE RIVER STATE PARK...
  SOUTH BRANCH...
  LONG LAKE...
  HALE...

REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF 
CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF 
SHELTER.

LAT...LON 4422 8394 4456 8431 4465 8419 4441 8365
TIME...MOT...LOC 0144Z 306DEG 27KT 4452 8411

$$

LAWRENCE
3 follow-up statements
000 
WWUS34 KAPX 160154
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
954 PM EDT TUE JUL 15 2008

MIC069-129-135-160230-
/O.CON.KAPX.SV.W.0116.000000T0000Z-080716T0230Z/
OSCODA MI-IOSCO MI-OGEMAW MI-
954 PM EDT TUE JUL 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR OGEMAW...IOSCO AND OSCODA COUNTIES...

AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR ROSE TOWNSHIP...OR 12 MILES SOUTH OF
MIO...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RIFLE RIVER STATE PARK...
  SOUTH BRANCH...
  LONG LAKE...
  HALE...

REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF 
CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF 
SHELTER.

LAT...LON 4441 8365 4428 8386 4452 8420 4461 8410
TIME...MOT...LOC 0154Z 297DEG 29KT 4449 8400

$$

LAWRENCE
000 
WWUS34 KAPX 160207
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1007 PM EDT TUE JUL 15 2008

MIC135-160216-
/O.CAN.KAPX.SV.W.0116.000000T0000Z-080716T0230Z/
OSCODA MI-
1006 PM EDT TUE JUL 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR OSCODA COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE COUNTY.

LAT...LON 4428 8386 4451 8419 4451 8387 4441 8365
TIME...MOT...LOC 0206Z 297DEG 29KT 4444 8388

$$

MIC069-129-160230-
/O.CON.KAPX.SV.W.0116.000000T0000Z-080716T0230Z/
IOSCO MI-OGEMAW MI-
1006 PM EDT TUE JUL 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR OGEMAW AND IOSCO COUNTIES...

AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR SOUTH BRANCH...OR 12 MILES SOUTHWEST OF
GLENNIE...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HALE...

REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF 
CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF 
SHELTER.

LAT...LON 4428 8386 4451 8419 4451 8387 4441 8365
TIME...MOT...LOC 0206Z 297DEG 29KT 4444 8388

$$

LAWRENCE
000 
WWUS34 KAPX 160221
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1021 PM EDT TUE JUL 15 2008

MIC069-129-160231-
/O.EXP.KAPX.SV.W.0116.000000T0000Z-080716T0230Z/
IOSCO MI-OGEMAW MI-
1021 PM EDT TUE JUL 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR OGEMAW AND IOSCO COUNTIES WILL
EXPIRE AT 1030 PM EDT...

AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD 
WEAKENED. THE WARNING WILL THEREFORE BE ALLOWED TO EXPIRE.

PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER 
SERVICE OR LOCAL LAW ENFORCEMENT.

LAT...LON 4428 8386 4451 8419 4451 8387 4441 8365
TIME...MOT...LOC 0221Z 297DEG 29KT 4438 8373

$$

LAWRENCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:31 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 15, 8:31 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
831 PM EDT TUE JUL 15 2008

.UPDATE...ANOTHER UPDATE TO INCREASE PRECIPITATION COVERAGE IN THE
FORECAST. A BAND OF 700-500MB LAPSE RATES APPROACHING 7C/KM HAS
OVERSPREAD NORTHERN LOWER MICHIGAN...SOUTH OF M-32...SETTING OFF
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. DEWPOINTS ARE NOW
SITTING IN THE MIDDLE 60S AFTER THE EARLY CONVECTION TODAY. COMBINED
WITH THE COLD FRONT DROPPING SOUTHWARD INTO NORTHERN LOWER
MICHIGAN...WE SHOULD SEE CONVECTION CONTINUE TO BLOSSOM AND EXPAND.
AS TEMPERATURES COOL LATER THIS EVENING AND WE LOSE THE SURFACE
INSTABILITY...CONVECTION WILL DECREASE BY MIDNIGHT.

KAS

&&

.AVIATION... /ISSUED 730 PM EDT TUE JUL 15 2008/

AFTER SOME EXPLOSIVE THUNDERSTORM DEVELOPMENT THIS
AFTERNOON...CONDITIONS ARE QUICKLY QUIETING DOWN THIS EVENING.
THUNDERSTORM ACTIVITY HAS ALL DIMINISHED AROUND THE TAF SITES. FOR
THE OVERNIGHT PERIOD...VFR CONDITIONS WILL HOLD WITH JUST A SLIGHT
CHANCE OF A SHOWER OR THUNDERSTORM POPPING UP BEFORE MIDNIGHT.
CERTAINLY NOT ENOUGH CERTAINTY TO INCLUDE IN THE TAF FORECAST. THE
VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY MORNING...BEFORE
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ENTERS THE PICTURE
TOMORROW AFTERNOON.

KAS

&&

.PREV DISCUSSION... /ISSUED 404 PM EDT TUE JUL 15 2008/

LATEST SURFACE ANALYSIS THIS AFTERNOON REVEALS MUCH WARMER AND MORE
HUMID CONDITIONS IN PLACE ACROSS NORTHERN MICHIGAN THIS AFTERNOON. A
FULL DAY OF MIXING HAS ALLOWED WINDS TO GUST UP TO 35 MPH AT TIMES.
MEANWHILE...SHORTWAVE HAS BEGUN TO PUSH ACROSS NORTHWEST LOWER
MICHIGAN...PRODUCING AN AREA OF SHOWERS AND THUNDERSTORMS. A COLD
FRONT IS DROPPING SOUTHWARD ACROSS UPPER MICHIGAN...WITH WINDS
BECOMING WEST TO NORTHWEST ACROSS THE LAKE SUPERIOR SHORELINE. THIS
HAS ALLOWED FOR A CONVERGENCE AXIS TO SET UP THIS AFTERNOON
TRIGGERING A FEW ISOLATED SHOWERS ACROSS EASTERN UPPER MICHIGAN IN
THE VICINITY OF WHITEFISH BAY. FORECAST CONCERNS WILL CONTINUE TO
REVOLVE AROUND PRECIPITATION CHANCES WITH THE COLD FRONT
TONIGHT...THEN CHANCES AS THE FRONT LIFTS BACK TO THE NORTH AS A
WARM FRONT TOMORROW AND TOMORROW NIGHT. MODELS ARE HANDLING THE NEXT
24 HOURS REASONABLY WELL.

TONIGHT...SHORTWAVE WILL PROGRESS ACROSS NORTHERN MICHIGAN DURING
THE EVENING HOURS. WAVE SHOULD BE A QUICK MOVER WITH CURRENT BATCH
OF PRECIPITATION DEPARTING BY 00Z. HOWEVER...0-6KM BULK SHEAR
VALUES AROUND 40 KNOTS WILL LEAD TO A THREAT FOR DAMAGING WIND
GUSTS THROUGH THE THE EARLY AND MID EVENING HOURS. COLD FRONT WILL
CONTINUE TO SETTLE SOUTHWARD ACROSS NORTHERN MICHIGAN...BUT LACK
OF ANY FORCING (OUTSIDE OF DIURNAL PROCESSES)...WILL KEEP THE
FRONT FAIRLY QUIET AS IT DROPS THROUGH THE AREA.
REGARDLESS...HARD TO GO COMPLETELY DRY GIVEN THE FRONTAL
BOUNDARY...SO WILL LEAVE A CHANCE OF THUNDERSTORMS IN ALONG THE
FRONTAL BOUNDARY OVERNIGHT. THE THREAT WILL BE SHIFTING SOUTHWARD
THROUGH THE NIGHT. LOWS TONIGHT WILL REMAIN MILDER TONIGHT WITH
INCREASED WINDS AND DEWPOINTS. THUS...LOWS WILL REMAIN MAINLY IN
THE 50S TONIGHT WITH A FEW 60S POSSIBLE.

TOMORROW...FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS CENTRAL
LOWER MICHIGAN THROUGH THE MORNING HOURS. WITH 850-700MB RH
FALLING TO UNDER 40 PERCENT...WITH LITTLE OR NO FORCING IN THE
AREA...CERTAINLY LOOKS LIKE A GOOD BET THAT THE MORNING WILL
REMAIN DRY. HOWEVER...BY LATE IN THE DAY...A SHORTWAVE WILL EMERGE
OUT OF THE CENTRAL PLAINS...ACTING TO PUSH THE FRONT BACK TO THE
NORTH AS A WARM FRONT. THE BEST CHANCE FOR PRECIPITATION
DEVELOPMENT WILL BE SOUTH OF THE GRAND TRAVERSE BAY REGION...THEN
EVENTUALLY SPREADING NORTHWARD INTO THE EVENING HOURS. HIGHS WILL
VARY FROM THE 70S NORTH TO THE 80S SOUTH DURING THE AFTERNOON.

KAS

REMAINDER OF THE FORECAST (WEDNESDAY THROUGH NEXT TUESDAY)...MORE
SUMMER LIKE PATTERN APPEARS TO CONTINUE THROUGH THE PERIOD AS UPPER
LEVEL HEIGHTS REMAIN PRETTY HIGH ACROSS THE REGION. THERE WILL BE
LOTS OF CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THE REMAINDER
OF THE WORK WEEK AND AGAIN EARLY NEXT WEEK WITH A BREAK POSSIBLE IN
BETWEEN THIS WEEKEND. THE MAIN FORECAST CONCERN WILL REVOLVE AROUND
POPS THROUGH THE ENTIRE PERIOD.

WEDNESDAY NIGHT INTO THURSDAY...SURFACE WARM FRONT REMAINS DRAPED
ACROSS THE REGION. POSSIBLE UPPER LEVEL DISTURBANCES MOVING THROUGH
THE FLOW COMBINED WITH WARM AIR ADVECTION (THETA-E RIDGE DRAPED
ACROSS NORTHERN MICHIGAN) COULD GENERATE PRECIPITATION AT ANY TIME
DURING THIS PERIOD (HIGH CHANCE POPS). IT WILL BE MORE HUMID WITH
LOWS IN THE UPPER 50S TO LOWER 60S WITH HIGHS IN THE LOWER TO MIDDLE
80S.

FRIDAY INTO FRIDAY NIGHT...MODELS ARE IN GOOD AGREEMENT THAT A
SURFACE COLD FRONT MOVES THROUGH THE REGION FRIDAY AFTERNOON
(NORTHWEST) AND FRIDAY EVENING (SOUTHEAST) SO WILL HAVE HIGH CHANCE
POPS FOR SHOWERS AND STORMS. IT SHOULD REMAIN RATHER HUMID WITH
HIGHS AGAIN RANGING FROM THE MIDDLE 70S NORTH TO THE MIDDLE 80S
SOUTHEAST.

SATURDAY...WEAK SURFACE RIDGE TRIES TO BUILD DOWN FROM THE NORTHWEST
BUT THERE REALLY DOES NOT LOOK LIKE THE SURFACE FRONT WILL PROGRESS
TOO FAR TO OUR SOUTH AND COULD END UP MOVING NORTH AGAIN AND
STALLING OVER THE AREA. WILL CONTINUE TO BE OPTIMISTIC WITH NO POPS.
HIGHS IN THE MIDDLE 70S TO LOWER 80S.

SUNDAY THROUGH TUESDAY...EXTENDED MODELS ARE HAVING A BIT OF A HARD
TIME WITH THE PATTERN. ECMWF AND GFS ARE TRYING TO BRING A TROUGH
DOWN FROM THE NORTHWEST EITHER LATE IN THE WEEKEND OR EARLY NEXT
WEEK. IN ADDITION...SURFACE WARM FRONT LOOKS TO BE NEAR THE AREA.
HOWEVER...WILL LEAVE OUT POPS ON SUNDAY AND LET MODELS SORT
THEMSELVES OUT. CHANCE POPS THEREAFTER DUE TO THE COMBINATION OF THE
FRONT AND TROUGH. SIMILAR HIGHS OF THE MIDDLE 70S TO MIDDLE 80S.

SULLIVAN

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.
&&
Hazardous weather outlook, Jul 15, 4:07 PM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
407 PM EDT TUE JUL 15 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
161200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
407 PM EDT TUE JUL 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN LOWER MICHIGAN THROUGH
THIS EVENING. A FEW STORMS MAY CONTAIN DAMAGING WIND GUSTS UP TO 60
MPH AND QUARTER SIZE HAIL.

THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS OVERNIGHT ACROSS
NORTHERN LOWER MICHIGAN. SEVERE WEATHER IS NOT EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN
WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS ACROSS ALL OF
NORTHERN MICHIGAN FRIDAY AND FRIDAY NIGHT...THEN AGAIN SUNDAY NIGHT
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE OFFICE IN GAYLORD.

KAS

In the hours before

Local storm report, Jul 15, 7:30 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
730 PM EDT TUE JUL 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             3 SE ELMIRA             45.04N 84.81W
07/15/2008  M0.25 INCH       OTSEGO             MI   NWS EMPLOYEE

            HEAVY RAIN AND STRONG WINDS. MANY SMALL BRANCHES DOWNED.

0355 PM     TSTM WND GST     7 W GAYLORD             45.03N 84.82W
07/15/2008  E60.00 MPH       OTSEGO             MI   NWS EMPLOYEE

0400 PM     TSTM WND DMG     8 SW GAYLORD            44.95N 84.79W
07/15/2008                   OTSEGO             MI   NWS EMPLOYEE

            TREES DOWNED ALONG HAYES TOWER ROAD...2 MILES NORTH OF
            MANCELONA ROAD.

0401 PM     TSTM WND DMG     1 N GAYLORD             45.05N 84.67W
07/15/2008                   OTSEGO             MI   TRAINED SPOTTER

            TREE DOWNED NEAR OTSEGO MEMORIAL HOSPITAL.

0402 PM     TSTM WND DMG     6 WNW GAYLORD           45.07N 84.79W
07/15/2008                   OTSEGO             MI   PUBLIC

            TREES DOWNED...ONE ACROSS M-32.

0404 PM     TSTM WND DMG     5 SSW GAYLORD           44.97N 84.71W
07/15/2008                   OTSEGO             MI   BROADCAST MEDIA

            MANY 10 TO 12 INCH DIAMETER INCH TREE LIMBS DOWNED ALONG
            WEST SHORE OF OTSEGO LAKE...ONE ONTO A HOME NEAR BEAVER
            CREEK RESORT.

0405 PM     TSTM WND GST     9 SSW GAYLORD           44.91N 84.74W
07/15/2008  E50.00 MPH       OTSEGO             MI   NWS EMPLOYEE

            AT NWS OFFICE.

0417 PM     HAIL             ROGERS CITY             45.42N 83.81W
07/15/2008  M0.50 INCH       PRESQUE ISLE       MI   TRAINED SPOTTER

0427 PM     TSTM WND GST     ATLANTA                 45.00N 84.15W
07/15/2008  E60.00 MPH       MONTMORENCY        MI   TRAINED SPOTTER

            ALSO HALF INCH DIAMETER HAIL.

0427 PM     TSTM WND DMG     ATLANTA                 45.00N 84.15W
07/15/2008                   MONTMORENCY        MI   PUBLIC

            SEVERAL LARGE TREE LIMBS DOWNED.

0430 PM     TSTM WND DMG     1 E ATLANTA             45.00N 84.13W
07/15/2008                   MONTMORENCY        MI   TRAINED SPOTTER

            LARGE TREE DOWNED.

0433 PM     TSTM WND GST     2 S ATLANTA             44.97N 84.15W
07/15/2008  E50.00 MPH       MONTMORENCY        MI   TRAINED SPOTTER

0436 PM     TSTM WND DMG     2 S ATLANTA             44.97N 84.15W
07/15/2008                   MONTMORENCY        MI   TRAINED SPOTTER

            LARGE TREE DOWNED ONTO SPOTTERS HOME.

0440 PM     TSTM WND GST     3 S LOVELLS             44.77N 84.47W
07/15/2008  E45.00 MPH       CRAWFORD           MI   TRAINED SPOTTER

            LARGE TABLE BLOWN OFF PATIO.

0448 PM     TSTM WND DMG     HILLMAN                 45.07N 83.90W
07/15/2008                   MONTMORENCY        MI   TRAINED SPOTTER

            ONE LARGE TREE AND A NUMBER OF LARGE BRANCHES DOWNED.

0450 PM     TSTM WND DMG     COMINS                  44.80N 84.05W
07/15/2008                   OSCODA             MI   TRAINED SPOTTER

            MANY LARGE TREE LIMBS DOWNED. PEA SIZED HAIL.

0516 PM     HAIL             2 E LUZERNE             44.62N 84.23W
07/15/2008  M0.50 INCH       OSCODA             MI   TRAINED SPOTTER

0520 PM     HAIL             2 E LUZERNE             44.62N 84.23W
07/15/2008  M0.88 INCH       OSCODA             MI   TRAINED SPOTTER

0520 PM     MARINE TSTM WIND OSSINEKE                44.91N 83.43W
07/15/2008  M38.00 MPH       ALPENA             MI   TRAINED SPOTTER

0537 PM     HAIL             LUZERNE                 44.62N 84.27W
07/15/2008  M1.00 INCH       OSCODA             MI   TRAINED SPOTTER

0540 PM     HAIL             2 E LUZERNE             44.62N 84.23W
07/15/2008  M1.00 INCH       OSCODA             MI   TRAINED SPOTTER

0542 PM     HAIL             3 E LUZERNE             44.62N 84.21W
07/15/2008  M0.88 INCH       OSCODA             MI   TRAINED SPOTTER

0618 PM     HAIL             5 N HALE                44.46N 83.81W
07/15/2008  M0.75 INCH       IOSCO              MI   PUBLIC

            HAIL COVERED GROUND AT WICKER HILLS GOLF COURSE.

0633 PM     HAIL             HALE                    44.38N 83.81W
07/15/2008  M0.75 INCH       IOSCO              MI   TRAINED SPOTTER

0654 PM     HAIL             TAWAS CITY              44.27N 83.52W
07/15/2008  E1.00 INCH       IOSCO              MI   TRAINED SPOTTER

&&

JZ
Local storm report, Jul 15, 8:04 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
804 PM EDT TUE JUL 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             2 NNE LINCOLN           44.71N 83.40W
07/15/2008  M0.75 INCH       ALCONA             MI   TRAINED SPOTTER

&&

JZ
Local storm report, Jul 15, 8:14 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
814 PM EDT TUE JUL 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             9 SSW GAYLORD           44.91N 84.74W
07/15/2008  M0.50 INCH       OTSEGO             MI   NWS EMPLOYEE

            LASTED FOR ABOUT A MINUTE. ALSO REPORTED BY GAYLORD NWS
            EMPLOYEE 8 S GAYLORD.

&&

JZ
Local storm report, Jul 15, 8:34 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
834 PM EDT TUE JUL 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     2 ENE GARLAND           44.83N 84.25W
07/15/2008                   OSCODA             MI   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWNED.

&&

JZ
Local storm report, Jul 15, 8:57 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
857 PM EDT TUE JUL 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             5 E FREDERIC            44.79N 84.63W
07/15/2008  E0.88 INCH       CRAWFORD           MI   PUBLIC

&&

JZ
Local storm report, Jul 15, 9:18 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
918 PM EDT TUE JUL 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             GARLAND                 44.82N 84.29W
07/15/2008  M0.50 INCH       OSCODA             MI   PUBLIC

&&

KAS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:27 PM EDTSevere Thunderstorm WarningAPXCrawford, Montmorency, Oscoda, Otsego48 min
Jul 15, 9:03 PM EDTSevere Thunderstorm WarningAPXCrawford, Ogemaw, Oscoda42 min
Jul 16, 5:05 PM EDTSevere Thunderstorm WarningAPXMissaukee, Roscommon40 min
Jul 16, 5:25 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco, Ogemaw, Oscoda65 min
Jul 16, 5:43 PM EDTSevere Thunderstorm WarningAPXGladwin, Ogemaw, Roscommon35 min
Jul 16, 6:22 PM EDTFlash Flood WarningAPXOgemaw3 hr
Jul 16, 6:52 PM EDTSevere Thunderstorm WarningAPXGladwin53 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.